Alert archive / Wisconsin / Heat Advisories in 2016
Heat Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this heat advisory at Jul 23, 2016, 3:43 AM CDT for 18 counties in Wisconsin. It took effect at Jul 23, 2016, 12:00 PM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2016, 3:43 AM CDT (08:43 UTC)
- In effect from
- Jul 23, 2016, 12:00 PM CDT
- Expired
- Jul 24, 2016, 7:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 35 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
541 WWUS73 KMKX 230843 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CDT SAT JUL 23 2016 ...MORE HEAT AND HIGH HUMIDITY THROUGH SUNDAY... .A WARM FRONT WILL PUSH ACROSS MUCH OF SOUTHERN WISCONSIN TODAY BRINGING VERY WARM AND HUMID CONDITIONS. EXPECT SOME CLOUDS...BUT THERE SHOULD BE ENOUGH BREAKS IN ANY CLOUD COVER ALONG WITH THE HIGH HUMIDITY TO BRING ELEVATED HEAT INDEX VALUES. IT WILL BE HOT AGAIN SUNDAY EVEN THOUGH A WEAK COLD FRONT WILL MOVE ACROSS FROM THE WEST. THE FRONT WILL BRING LESS HUMID AIR SUNDAY NIGHT. HIGH PRESSURE WILL BRING DRIER WEATHER AND TEMPERATURES CLOSER TO NORMAL EARLY NEXT WEEK.. WIZ046-047-051-056>059-062>072-231645- /O.NEW.KMKX.HT.Y.0003.160723T1700Z-160725T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD... DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN... FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN... MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD... FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY...DARLINGTON... SHULLSBURG...BENTON...BELMONT...ARGYLE...BLANCHARDVILLE... MONROE...BRODHEAD...JANESVILLE...BELOIT...WHITEWATER...DELAVAN... ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA 343 AM CDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT SUNDAY. * TIMING...NOON TODAY THROUGH SUNDAY EVENING. * TEMPERATURE...NEAR 90 BOTH TODAY AND SUNDAY MOST AREAS...BUT COOLER NEAR LAKE MICHIGAN TODAY. HEAT INDEX VALUES WILL REACH 95 TO NEAR 100 BOTH TODAY AND SUNDAY. THIS WILL MAKE 4 CONSECUTIVE DAYS WITH HEAT INDEX VALUES OVER 95. * IMPACTS...A HEIGHTENED RISK OF HEAT RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR THOSE WORKING OUTDOORS OR THOSE WITHOUT AIR CONDITIONING. PEOPLE ON CERTAIN MEDICATIONS WILL BE MORE SUSCEPTIBLE TO THE HEAT...AND SHOULD TAKE EXTRA PRECAUTIONS TO REMAIN COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ HENTZ
6 follow-up statements
067 WWUS73 KMKX 231509 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1009 AM CDT SAT JUL 23 2016 ...MORE HEAT AND HIGH HUMIDITY THROUGH SUNDAY... .A WARM FRONT WILL PUSH ACROSS MUCH OF SOUTHERN WISCONSIN TODAY BRINGING VERY WARM AND HUMID CONDITIONS. EXPECT SOME CLOUDS AND STORMS AT TIMES...BUT THERE SHOULD BE ENOUGH BREAKS IN ANY CLOUD COVER ALONG WITH THE HIGH HUMIDITY TO BRING ELEVATED HEAT INDEX VALUES. IT WILL BE HOT AGAIN SUNDAY EVEN THOUGH A WEAK COLD FRONT WILL MOVE ACROSS FROM THE WEST. THE FRONT WILL BRING LESS HUMID AIR SUNDAY NIGHT. HIGH PRESSURE WILL BRING DRIER WEATHER AND TEMPERATURES CLOSER TO NORMAL EARLY NEXT WEEK.. WIZ046-047-051-056>059-062>072-232315- /O.CON.KMKX.HT.Y.0003.160723T1700Z-160725T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD... DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN... FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN... MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD... FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY...DARLINGTON... SHULLSBURG...BENTON...BELMONT...ARGYLE...BLANCHARDVILLE... MONROE...BRODHEAD...JANESVILLE...BELOIT...WHITEWATER...DELAVAN... ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA 1009 AM CDT SAT JUL 23 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. * TIMING...NOON TODAY THROUGH SUNDAY EVENING. * TEMPERATURE...NEAR 90 BOTH TODAY AND SUNDAY MOST AREAS...BUT COOLER NEAR LAKE MICHIGAN TODAY. HEAT INDEX VALUES WILL REACH 95 TO NEAR 100 BOTH TODAY AND SUNDAY. THIS WILL MAKE 4 CONSECUTIVE DAYS WITH HEAT INDEX VALUES OVER 95. * IMPACTS...A HEIGHTENED RISK OF HEAT RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR THOSE WORKING OUTDOORS OR THOSE WITHOUT AIR CONDITIONING. PEOPLE ON CERTAIN MEDICATIONS WILL BE MORE SUSCEPTIBLE TO THE HEAT...AND SHOULD TAKE EXTRA PRECAUTIONS TO REMAIN COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ DDV
664 WWUS73 KMKX 232011 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT SAT JUL 23 2016 ...MORE HEAT AND HIGH HUMIDITY THROUGH SUNDAY... .IT WILL BE HOT AGAIN SUNDAY EVEN THOUGH A WEAK COLD FRONT WILL MOVE ACROSS FROM THE WEST. MANY LOCATIONS WILL SEE HIGH HEAT INDICES FOR THE FOURTH STRAIGHT DAY...SO THE HEAT ADVISORY HAS BEEN KEPT ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN. A FEW COUNTIES WERE REMOVED FROM THE ADVISORY DUE TO THE EXTENSIVE CLOUD COVER TODAY AND HEAT INDICES NOT EXPECTED TO REACH CRITERIA ON SUNDAY. HIGH PRESSURE WILL BRING DRIER WEATHER AND TEMPERATURES CLOSER TO NORMAL EARLY NEXT WEEK. WIZ046-047-051-056-057-062-067-232115- /O.CAN.KMKX.HT.Y.0003.000000T0000Z-160725T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-IOWA-LAFAYETTE- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...DODGEVILLE... MINERAL POINT...BARNEVELD...DARLINGTON...SHULLSBURG...BENTON... BELMONT...ARGYLE...BLANCHARDVILLE 311 PM CDT SAT JUL 23 2016 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE HEAT ADVISORY. HEAT INDICES TODAY DID NOT REACH ADVISORY CRITERIA BECAUSE OF THE EARLY ARRIVAL OF CLOUD COVER AND STORMS AND ARE NOT EXPECTED TO HIT CRITERIA ON SUNDAY. THEREFORE THE HEAT ADVISORY HAS BEEN CANCELLED. IT WILL STILL BE VERY WARM AND HUMID THOUGH ON SUNDAY. $$ WIZ058-059-063>066-068>072-240415- /O.CON.KMKX.HT.Y.0003.000000T0000Z-160725T0000Z/ DODGE-WASHINGTON-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MADISON...WATERTOWN... FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN... MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD... FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY...MONROE... BRODHEAD...JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN... LAKE GENEVA...EAST TROY...RACINE...KENOSHA 311 PM CDT SAT JUL 23 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. * TIMING...THROUGH SUNDAY EVENING. * TEMPERATURE...HIGHS IN THE UPPER 80S TO LOW 90S SUNDAY WITH HEAT INDEX VALUES REACHING 95 TO 104. THIS WILL MAKE 4 CONSECUTIVE DAYS WITH HEAT INDEX VALUES OVER 95. * IMPACTS...A HEIGHTENED RISK OF HEAT RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR THOSE WORKING OUTDOORS OR THOSE WITHOUT AIR CONDITIONING. PEOPLE ON CERTAIN MEDICATIONS WILL BE MORE SUSCEPTIBLE TO THE HEAT...AND SHOULD TAKE EXTRA PRECAUTIONS TO REMAIN COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ DDV
209 WWUS73 KMKX 240236 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 936 PM CDT SAT JUL 23 2016 ...MORE HEAT AND HIGH HUMIDITY THROUGH SUNDAY... .IT WILL BE HOT AGAIN SUNDAY EVEN THOUGH A WEAK COLD FRONT WILL MOVE ACROSS FROM THE WEST. MANY LOCATIONS WILL SEE HIGH HEAT INDICES FOR THE FOURTH STRAIGHT DAY...SO THE HEAT ADVISORY HAS BEEN KEPT ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN. HIGH PRESSURE WILL BRING DRIER WEATHER AND TEMPERATURES CLOSER TO NORMAL EARLY NEXT WEEK. WIZ058-059-063>066-068>072-241045- /O.CON.KMKX.HT.Y.0003.000000T0000Z-160725T0000Z/ DODGE-WASHINGTON-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MADISON...WATERTOWN... FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN... MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD... FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY...MONROE... BRODHEAD...JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN... LAKE GENEVA...EAST TROY...RACINE...KENOSHA 936 PM CDT SAT JUL 23 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. * TIMING...THROUGH SUNDAY EVENING. * TEMPERATURE...HIGHS IN THE UPPER 80S TO LOW 90S SUNDAY WITH HEAT INDEX VALUES REACHING 95 TO 104. THIS WILL MAKE 4 CONSECUTIVE DAYS WITH HEAT INDEX VALUES OVER 95. * IMPACTS...A HEIGHTENED RISK OF HEAT RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR THOSE WORKING OUTDOORS OR THOSE WITHOUT AIR CONDITIONING. PEOPLE ON CERTAIN MEDICATIONS WILL BE MORE SUSCEPTIBLE TO THE HEAT...AND SHOULD TAKE EXTRA PRECAUTIONS TO REMAIN COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ REM
989 WWUS73 KMKX 240830 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT SUN JUL 24 2016 ...MORE HEAT AND HIGH HUMIDITY TODAY... .IT WILL BE HOT AGAIN TODAY AHEAD OF AN APPROACHING COLD FRONT. MANY LOCATIONS WILL SEE HIGH HEAT INDICES FOR THE FOURTH STRAIGHT DAY...SO THE HEAT ADVISORY HAS BEEN KEPT ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN WHERE HEAT INDEX VALUES WILL AGAIN RANGE FROM 95 TO 100. HEAT INDEX VALUES IN THE FAR SOUTHEAST MAY EXCEED 100. AFTER THE COLD FRONT EXITS...HIGH PRESSURE WILL BRING LESS HUMID AIR AND SOMEWHAT COOLER TEMPERATURES EARLY NEXT WEEK. WIZ058-059-063>066-068>072-241630- /O.CON.KMKX.HT.Y.0003.000000T0000Z-160725T0000Z/ DODGE-WASHINGTON-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MADISON...WATERTOWN... FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN... MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD... FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY...MONROE... BRODHEAD...JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN... LAKE GENEVA...EAST TROY...RACINE...KENOSHA 330 AM CDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH SUNDAY EVENING. * TEMPERATURE...HIGHS IN THE UPPER 80S TO LOW 90S THIS AFTERNOON WITH HEAT INDEX VALUES REACHING 95 TO 104. THE HIGHEST HEAT INDEX VALUES WILL BE IN THE SOUTHEAST. THIS WILL MAKE 4 CONSECUTIVE DAYS WITH HEAT INDEX VALUES OVER 95. * IMPACTS...A HEIGHTENED RISK OF HEAT RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR THOSE WORKING OUTDOORS OR THOSE WITHOUT AIR CONDITIONING. PEOPLE ON CERTAIN MEDICATIONS WILL BE MORE SUSCEPTIBLE TO THE HEAT...AND SHOULD TAKE EXTRA PRECAUTIONS TO REMAIN COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ HENTZ
661 WWUS73 KMKX 241500 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 AM CDT SUN JUL 24 2016 ...MORE HEAT AND HIGH HUMIDITY TODAY... .IT WILL BE HOT AGAIN TODAY AHEAD OF AN APPROACHING COLD FRONT. MANY LOCATIONS WILL SEE HIGH HEAT INDICES FOR THE FOURTH STRAIGHT DAY...SO THE HEAT ADVISORY HAS BEEN KEPT ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN. HEAT INDEX VALUES IN THE FAR SOUTHEAST MAY EXCEED 100. AFTER THE COLD FRONT EXITS...HIGH PRESSURE WILL BRING LESS HUMID AIR AND SOMEWHAT COOLER TEMPERATURES EARLY NEXT WEEK. WIZ058-059-063>066-068>072-242300- /O.CON.KMKX.HT.Y.0003.000000T0000Z-160725T0000Z/ DODGE-WASHINGTON-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MADISON...WATERTOWN... FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN... MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD... FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY...MONROE... BRODHEAD...JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN... LAKE GENEVA...EAST TROY...RACINE...KENOSHA 1000 AM CDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH THIS EVENING. * TEMPERATURE...HIGHS IN THE UPPER 80S TO LOW 90S THIS AFTERNOON WITH HEAT INDEX VALUES REACHING 95 TO 104. THE HIGHEST HEAT INDEX VALUES WILL BE IN THE SOUTHEAST. THIS WILL MAKE 4 CONSECUTIVE DAYS WITH HEAT INDEX VALUES OVER 95. * IMPACTS...A HEIGHTENED RISK OF HEAT RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR THOSE WORKING OUTDOORS OR THOSE WITHOUT AIR CONDITIONING. PEOPLE ON CERTAIN MEDICATIONS WILL BE MORE SUSCEPTIBLE TO THE HEAT...AND SHOULD TAKE EXTRA PRECAUTIONS TO REMAIN COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ DDV
451 WWUS73 KMKX 242030 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT SUN JUL 24 2016 ...HEAT AND HIGH HUMIDITY THROUGH THIS AFTERNOON... .HEAT INDEX VALUES OF 100 TO 104 WILL CONTINUE THROUGH THE AFTERNOON. A COLD FRONT WILL MOVE THOUGH THIS EVENING BRINGING LESS HUMID AIR AND SOMEWHAT COOLER TEMPERATURES. WIZ058-059-063>066-068>072-250000- /O.CON.KMKX.HT.Y.0003.000000T0000Z-160725T0000Z/ DODGE-WASHINGTON-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MADISON...WATERTOWN... FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN... MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD... FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY...MONROE... BRODHEAD...JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN... LAKE GENEVA...EAST TROY...RACINE...KENOSHA 330 PM CDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH THIS EVENING. * TEMPERATURE...HIGHS AROUND 90 THIS AFTERNOON WITH HEAT INDEX VALUES REACHING 100 TO 104. THIS WILL MAKE 4 CONSECUTIVE DAYS WITH HEAT INDEX VALUES OVER 95. * IMPACTS...A HEIGHTENED RISK OF HEAT RELATED ILLNESS IS POSSIBLE...ESPECIALLY FOR THOSE WORKING OUTDOORS OR THOSE WITHOUT AIR CONDITIONING. PEOPLE ON CERTAIN MEDICATIONS WILL BE MORE SUSCEPTIBLE TO THE HEAT...AND SHOULD TAKE EXTRA PRECAUTIONS TO REMAIN COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:30 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 3:30 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
330 AM CDT SAT JUL 23 2016
.TODAY AND TONIGHT...Forecast Confidence Is Medium.
As an upper jet max moves across the upper Great lakes, a weak
upper ridge moves across Wisconsin today. Then a jet max moves
toward the Upper Mississippi valley late tonight.
GFS had the strongest upper divergence and 700 mb upward motion
later tonight, but the model likely has convective feedback
problems. 700/850 mb dew points rise today across south central
Wisconsin, and across all of southern Wisconsin tonight.
A southwest to west 700 mb speed max pushes into southern
Wisconsin late tonight, increasing the low level moisture
convergence. GFS precipitable water increases to over 2.25
inches, and with surface dew points in the mid 70s, any MCS will
likely produce heavy rainfall. The MCS should be fairly
progressive, so will not go with a flash flood watch ATTM.
Zero to 1 km CAPEs rise to around 3000 joules/kg on the forecast
soundings this afternoon, with 2000 joules/kg tonight. SPC also
has a Slight Risk for south central Wisconsin, and a Marginal Risk
for the southeast. Most likely timing for this evening and
tonight.
Highs today will be up near 90 most places. The exceptions to
this will likely be in the east, due to onshore winds, especially
north of Milwaukee. This may be true as well in the southwest,
due to higher possible cloud cover is any showers/thunderstorms
move in this afternoon. Will be another hot and humid one, with
heat indices in the 95 to 99 degree range most places, except for
near Lake Michigan. Few areas may reach a heat index of 100
degrees.
As far as headlines, it looks like Sunday will have Heat index
values of 95 to 99 again. That makes 4 consecutive days with 95 to
99 or above, and results in a Heat Advisory being issued for today
and Sunday.
.SUNDAY THROUGH MONDAY NIGHT...Forecast Confidence Is Medium.
GFS/ECMWF/Canadian models are quicker with the cold frontal
passage across the area than the NAM for Sunday. Prefer the
quicker frontal passage of the GFS/ECMWF/Canadian models.
Mesoscale models are showing convection from overnight tonight
exiting the eastern counties early Sunday morning. More
convection develops with the cold front in the far east or to the
southeast of the forecast area by 00Z Monday.
Some smaller 500 mb vorticity maxima shift through the area later
Sunday afternoon into the evening. Area is under the right
entrance region of the 250 mb jet streak, providing added upward
vertical motion. However, not seeing much else to provide more
upward motion. Some uncertainty here with if and how widespread
any convection may be.
Thus, will continue with chance POPs in the morning, lowering to
slight chance in the afternoon. Storm Prediction Center has most
of the area in the Marginal Risk for severe storms, meaning an
isolated severe storm is possible.
Mean layer CAPEs may get to 2000 J/kg or perhaps higher, with
deep layer bulk shear of 25 to 30 knots, so Marginal Risk is
warranted. Precipitable water vales are high as well, and
relatively slower storm motions suggest heavy rainfall is
possible.
Any convection that develops during the day Sunday may affect
forecast heat index values and subsequent Heat Advisory, but
given the lower end POPs, feel more confident with the heat than
thunderstorms for Sunday at this point.
Models then bring high pressure into the region for later Sunday
night into Monday night. This should bring dry conditions with
somewhat lower temperatures and dew points.
.TUESDAY THROUGH FRIDAY...Forecast Confidence Is Medium.
ECMWF/GFS generally show zonal to west northwest flow at 500 mb
during this period. They bring several weak vorticity maxima
through the area, with a more significant one for Thursday night
or later Friday. Differences with timing exist in this regard.
The models suggest the best chances for showers and storms looks
to be Wednesday into Thursday, as more moist air moves back into
the region. Still a lot of uncertainty this far out in the
forecast, so will keep the chance POPs going for Wednesday into
Thursday. It looks to be a warm and humid period, with onshore
winds at times near Lake Michigan.
&&
.AVIATION/12Z TAFS/...
Some IFR/LIFR fog/stratus through just after sunrise. Then brief
MVFR cigs. VFR conditions are then expected later this morning
into the evening.
May see a few storms at times in the west or southwest forecast
area this afternoon. Better chance for storms across southern
Wisconsin looks to be this evening and overnight. IFR conditions
with the storms.
&&
.MARINE...
Could see some fog at times through Saturday, due to higher
moisture lingering over cooler Lake Michigan waters.
Will likely see storms return by Saturday evening or night, with
a chance lingering into at least Sunday morning.
&&
.MKX Watches/Warnings/Advisories...
WI...HEAT ADVISORY from noon today to 7 PM CDT Sunday for WIZ046-047-
051-056>059-062>072.
LM...DENSE FOG ADVISORY until 10 AM CDT this morning for LMZ643.
&&
TODAY/TONIGHT AND AVIATION/MARINE...Hentz
Sunday THROUGH Friday...WoodHazardous weather outlook, Jul 22, 9:39 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 PM CDT FRI JUL 22 2016 WIZ046-047-051-052-056>060-062>072-240245- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 939 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT WITH PATCHY DENSE FOG IN RIVER VALLEYS AND LOW-LYING RURAL LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY HOT AND HUMID CONDITIONS WILL CONTINUE THIS WEEKEND WITH HEAT INDEX VALUES IN THE MIDDLE 90S TO AROUND 100 DURING THE AFTERNOON AND EARLY EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF MADISON FOR SATURDAY AND SATURDAY NIGHT WITH A MARGINAL RISK ELSEWHERE OVER SOUTHERN WISCONSIN. THUNDERSTORMS WILL BECOME LIKELY BY SATURDAY NIGHT...AND MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL PASS ON SUNDAY WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THERE ARE MORE CHANCES OF THUNDERSTORMS NEXT WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT. LMZ643>646-240245- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 939 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM SATURDAY FOR DENSE FOG REDUCING THE VISIBILITY TO 1 NAUTICAL MILE OR LESS OVER THE NEARSHORE WATERS FROM FROM PORT WASHINGTON NORTH TO SHEBOYGAN. AREAS OF FOG ARE EXPECTED OVER THE REST OF LAKE MICHIGAN...DUE TO A VERY MOIST AIRMASS FLOWING OVER THE RELATIVELY COOLER WATERS OF THE LAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AREAS OF DENSE FOG WILL REMAIN POSSIBLE SATURDAY AND SATURDAY NIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR THE WEEKEND. THUNDERSTORMS WILL BECOME LIKELY SATURDAY NIGHT...AND MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP ONCE AGAIN ON SUNDAY. THERE ARE MORE CHANCES OF THUNDERSTORMS NEXT WEDNESDAY THROUGH FRIDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:01 PM CDT | Marine Dense Fog Advisory | MKX | 13 hr | |
| Jul 23, 10:06 AM CDT | Marine Dense Fog Advisory | MKX | 6 hr | |
| Jul 23, 12:07 PM CDT | Special Weather Statement | MKX | Iowa | 23 min |
| Jul 23, 12:56 PM CDT | Special Weather Statement | MKX | Iowa | 34 min |
| Jul 23, 1:23 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 37 min |
| Jul 23, 2:00 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 30 min |
| Jul 23, 2:30 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 30 min |
| Jul 23, 2:41 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 34 min |
| Jul 23, 2:58 PM CDT | Special Weather Statement | MKX | Jefferson | 32 min |
| Jul 23, 3:27 PM CDT | Special Weather Statement | MKX | Rock | 33 min |
| Jul 23, 3:51 PM CDT | Special Weather Statement | MKX | Milwaukee | 24 min |
| Jul 23, 4:49 PM CDT | Special Weather Statement | MKX | Racine | 26 min |
| Jul 23, 5:06 PM CDT | Special Weather Statement | MKX | Iowa | 39 min |
| Jul 23, 5:19 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 41 min |
| Jul 23, 5:33 PM CDT | Areal Flood Advisory | MKX | Iowa | 3 hr |
| Jul 23, 5:42 PM CDT | Special Weather Statement | MKX | Dane, Iowa | 33 min |
| Jul 23, 5:52 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 38 min |
| Jul 23, 5:53 PM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 23, 6:14 PM CDT | Special Weather Statement | MKX | Dane | 31 min |
| Jul 23, 6:30 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 30 min |
| Jul 23, 6:45 PM CDT | Special Weather Statement | MKX | Rock | 30 min |
Nearby
Heat Advisories in Wisconsin, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.